Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Sep 3, 2007, 5:24 PM PDT for Kern County, California. It was in force for 96 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2007, 5:24 PM PDT (00:24 UTC)
- Expired
- Sep 3, 2007, 7:00 PM PDT
- In force
- 96 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Kern County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:45 PM PDT | FLASH FLOOD | Mojave, CA | HIGHWAY 14 FLOODED IN BOTH DIRECTIONS NEAR THE INTERSECTION OF CALIFORNIA CITY BLVD. |
| Sep 3, 6:00 PM PDT | FLASH FLOOD | Mojave, CA | TRAINED NWS SPOTTER REPORTED FLOODING AROUND THE MOJAVE AIRPORT. |
| Sep 3, 6:30 PM PDT | FLASH FLOOD | Mojave, CA | TRAINED NWS SPOTTER REPORTED FLOODING AROUND THE MOJAVE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 040025 FFWHNX CAC029-040200- /X.NEW.KHNX.FF.W.0005.070904T0024Z-070904T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 524 PM PDT MON SEP 3 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 700 PM PDT * AT 518 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOJAVE AND WOULD INCLUDE THE CASH CREEK AND SURROUNDING AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3521 11828 3522 11803 3501 11805 3501 11827 TIME...MOT...LOC 0024Z 180DEG 0KT 3505 11818 $$ JDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:19 PM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 3, 2:19 PM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 219 PM PDT MON SEP 3 2007 .DISCUSSION...LATE SUMMER HEAT AND WEAK MONSOON FLOW WILL END TONITE AND TUES...AS UPPER TROF NEAR 130W PUSHES ONSHORE OF THE WEST COAST TUES. FT ORD PROFILER ALREADY SHOWING EFFECTS OF APPROACHING TROF WITH DEEPENING MARINE LAYER AT THE SURFACE AND TEMPS DOWN NEAR 5 DEGS/C BETWEEN 1-4K FT. THE GFS/NAM SHOW H85 TEMPS DOWN 8 DEGS/C BY TUES AFTERNOON... SO EXPECT VALLEY AND FOOTHILL TEMPS TO RESPOND WITH ABOUT 10-15 DEGS/F COOLING OVER TODAY AS MARINE AIR FLOODS IN. COOLING EXPECTED ELSEWHERE...BUT PROBABLY NOT AS DRAMATIC AND THE SJV AND LOWER FOOTHILLS. MAINTAINED SOME 20 POPS OVER THE MTNS AND DESERTS THIS EVE THEN DRY TUES IN INCREASING WEST FLOW ALOFT. AS TROF AXIS MOVES THRU TUES AFTERNOON...INCREASED ONSHORE GRADS WILL ALSO BRING BREEZY CONDS TO THE KERN MTNS/DESERTS. LESS BREEZY WED AS SFC PATTERN BECOMES NEUTRAL OR WEAK OFFSHORE. FOR THE REMAINDER OF THE FCST PERIODS STATIC PATTERN DEVELOPS IN THE EAST PAC WITH A RIDGE ABOUT 140W...GRADUALLY EVOLVING INTO A REX BLOCK WITH TIME. THIS WILL KEEP A WEAK BUT DRY FLOW ACROSS CENTRAL CA THRU NEXT WEEKEND WITH TEMPS NEAR OR SLIGHTLY ABOVE NORMAL. MOISTURE FROM HENRIETTE WILL NEED WATCHING THIS WEEK...BUT FOR NOW MODELS MOVE ALL OF IT INTO AZ AND POINTS EAST. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA THROUGH 05Z TUESDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z WEDNESDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC: BINGHAM AVN/FW: MOLINA WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 3, 6:05 AM PDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 605 AM PDT MON SEP 3 2007 CAZ098-099-041307- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 605 AM PDT MON SEP 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT AREAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS MONSOONAL MOISTURE MOVES INTO THE REGION FROM THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD. DUDLEY
In the hours before
Local storm report, Sep 3, 4:32 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
432 PM PDT MON SEP 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BORON 35.00N 117.65W
09/03/2007 E0.50 INCH KERN CA TRAINED SPOTTER
SPOTTER REPORTED HALF INCH HAIL AND WIND GUSTS TO 50 MPH
WITH THE STORM AS IT MOVED THROUGH BORON.
&&
BARLOWThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:30 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 30 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.